Jump to content
CrazyBoards.org

anyone get agitation and rage with topmax?


Recommended Posts

My new doc has started me on topamax 25 mg. I am to take it like this

25 hs 7 days

25mgs bid 7days

25mgs am 50 mg 7days

50 mgs bid 7 days and report back to him.

well here i am on day 6 first week.I have had a awful week. the first couple days i was overheated and exhausted. I had a hard time sleeping. then amazingly on day 3 it got a bit better. I am however paranoid and having some bizarre sleep problems, sleep walking, and it seem I'm acting on my paranoia, ie confronting people about things i imagine they have done. so last night i thought I'm very agitated so i decide to take and extra 25 mg to sleep. It did just the opposite. I was so agitated, i felt RAGE. I have to get up and take some clonidine and ativan to calm down. I did not sleep all night. I also felt some chest pain.

Should i just go back to my 25 mg at night and stay with the schedule or call the doc?

We already tried lamictil and i got a uncontrollable weeping reaction to it.

maybe keppra? I'm bipolar 1, usually depressed but seem to cycle rapidly. I am paranoid, but unfortunately for me some of my paranoia is true.

Link to comment
Share on other sites

If anything, Topamax is usually anecdotally known for helping with stuff like rage, not causing it. Everyone's different, though. It's also not particularly something that it makes to take extra of (or skip) like that, especially while you're just starting it. It's a much better way to make side effects more likely to happen and/or be worse. Giving your body/brain more time to adapt to it tends to reduce side effect issues. Some people go more slowly and wait two weeks between increases instead of one, because they find that helps. I personally would not go faster than a week at a time (i.e. your doctor's suggested schedule), and I'd talk to your doctor if it keeps causing problems, because that sounds pretty crappy.

As far as other things go if this one doesn't work out, Keppra is pretty far down the list in terms of controlling mood. It's generally not used for that, since it's not terribly good at it for most people, and if it does do anything to people's mood, it more often than not just makes them depressed. I take it, and I think it's great, but only for seizures; it's done approximately nothing at all to my mood, in either direction (which was coincidentally my experience with Topamax, too, aside from it stopping working for me eventually). There are plenty of other ACs that would be more likely choices before it, plus a bunch of APs, which might even make more sense, considering the paranoia.

Link to comment
Share on other sites

Guest soon2bdownunder

My new doc has started me on topamax 25 mg. I am to take it like this

25 hs 7 days

25mgs bid 7days

25mgs am 50 mg 7days

50 mgs bid 7 days and report back to him.

well here i am on day 6 first week.I have had a awful week. the first couple days i was overheated and exhausted. I had a hard time sleeping. then amazingly on day 3 it got a bit better. I am however paranoid and having some bizarre sleep problems, sleep walking, and it seem I'm acting on my paranoia, ie confronting people about things i imagine they have done. so last night i thought I'm very agitated so i decide to take and extra 25 mg to sleep. It did just the opposite. I was so agitated, i felt RAGE. I have to get up and take some clonidine and ativan to calm down. I did not sleep all night. I also felt some chest pain.

Should i just go back to my 25 mg at night and stay with the schedule or call the doc?

We already tried lamictil and i got a uncontrollable weeping reaction to it.

maybe keppra? I'm bipolar 1, usually depressed but seem to cycle rapidly. I am paranoid, but unfortunately for me some of my paranoia is true.

When I got on lamictal it was upped every week. First few days were crap & then got better, added more & same thing. Crap. So chances are that every week when more is added, it may be crappy for awhile until it get's leveled out. I refused dopamax, but pheno had me paranoid & silly. If ya can't sleep ask for some ambian, or some drug to let you sleep. Keppra was great for me for the migrains. I haven't used Imitrex for years since on keppra.

Important information about Topamax

Seek emergency medical attention if you have a sudden change in vision and pain around or behind the eyes. These may be early signs of a serious side effect of Topamax. Do not stop taking Topamax without first talking to your doctor, even if you feel better. You may have increased seizures if you stop taking Topamax suddenly. You will need to use less and less before you stop the medication completely. Contact your doctor if your seizures get worse or you have them more often while taking this medication.

You may have thoughts about suicide while taking this medication. Your doctor will need to check you at regular visits. Do not miss any scheduled appointments.

Call your doctor at once if you have any new or worsening symptoms such as: mood or behavior changes, depression, anxiety, or if you feel agitated, hostile, restless, hyperactive (mentally or physically), or have thoughts about suicide or hurting yourself.

Link to comment
Share on other sites

  • 6 months later...

My new doc has started me on topamax 25 mg. I am to take it like this

25 hs 7 days

25mgs bid 7days

25mgs am 50 mg 7days

50 mgs bid 7 days and report back to him.

well here i am on day 6 first week.I have had a awful week. the first couple days i was overheated and exhausted. I had a hard time sleeping. then amazingly on day 3 it got a bit better. I am however paranoid and having some bizarre sleep problems, sleep walking, and it seem I'm acting on my paranoia, ie confronting people about things i imagine they have done. so last night i thought I'm very agitated so i decide to take and extra 25 mg to sleep. It did just the opposite. I was so agitated, i felt RAGE. I have to get up and take some clonidine and ativan to calm down. I did not sleep all night. I also felt some chest pain.

Should i just go back to my 25 mg at night and stay with the schedule or call the doc?

We already tried lamictil and i got a uncontrollable weeping reaction to it.

maybe keppra? I'm bipolar 1, usually depressed but seem to cycle rapidly. I am paranoid, but unfortunately for me some of my paranoia is true.

Yes!

Very agitated here. I've been mean and bitchy to people. I can't sit still. To me it sounds like what people describe as akathisia, although I've never experienced it before. I don't have the sleep issues though. I actually sleep better that I can ever remember on Topamax, which is surprising.

So, how did you resolve your Topamax issues?

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...